MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN HK GDE INSERT LOCK SCREW; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER

SMITH & NEPHEW, INC. LGN HK GDE INSERT LOCK SCREW; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 74027232
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 03/12/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that after a tka had been performed a legion hk gd motion insert lock screw was not locked into the legion hk tibia base plate anymore.It is believed that the screw probably is only locked in the insert.A revision surgery could be performed with a new screw.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation but the pictures were reviewed, and the failure mode was confirmed.The clinical / medical investigation concluded that, the x-ray images appear to support the complaint of the backed-out screw; however, the root cause of the reported event could not be definitively concluded based on the x-ray images alone.It is unknown if the surgical technique [7128-1506 02906 v1 01/15] and/or torque wrench calibration schedule was adhered to.The assessed patient impact is the backed-out screw.It is unknown if the patient is experiencing laxity issues or other symptoms due to the reported event.Further impact could not be determined, although a revision ¿could be performed¿ per complaint.No further medical assessment could be rendered at this time.Should additional clinical documentation become available in the future, the clinical/medical task may be re-evaluated.A review of complaint history did not reveal additional complaints for the listed device.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Some potential probable causes for this event could include a fit/sizing issue or poor insertion technique.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
LGN HK GDE INSERT LOCK SCREW
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11648443
Report Number1020279-2021-02918
Device Sequence Number16983259
Product Code KRO
UDI-Device Identifier00885556179062
UDI-Public00885556179062
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K081111
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number74027232
Device Catalogue Number71421931
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/18/2021
Supplement Date Received by Manufacturer07/29/2021
Initial Report FDA Received Date04/12/2021
Supplement Report FDA Received Date07/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;